MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DISTAL FEMORAL GROWING PROSTHESIS LEFT 150MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH DISTAL FEMORAL GROWING PROSTHESIS LEFT 150MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6497-1-150
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 06/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left femur was revised due to the gmrs growing prosthesis no longer expanding (device did not achieve max extension).The surgeon has requested the device be returned for investigation, and is requesting the investigation results.The rep provided the primary and revision usage, and confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding growing prosthesis no longer expanding (non functional) involving a distal femoral growing prosthesis.Method & results: device evaluation and results: item received showed typical signs of use but no significant damages in terms of mishandling.The growing prostheses was extended for approx.35 mm which presents engraved the max of extension.After cleaning the entry of the hexagon screw, it turned out that the internal hexagon was occupied with a broken tip of the corresponding hexagon screwdriver.The returned product had been extended close to its maximum.A broken tip of a hexagon screwdriver avoided screw loosening in order to perform further attempts of extension.The mechanism of the returned growing prosthesis was not affected.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: item received showed typical signs of use but no significant damages in terms of mishandling.The growing prostheses was extended for approx.35 mm which presents engraved the max of extension.After cleaning the entry of the hexagon screw, it turned out that the internal hexagon was occupied with a broken tip of the corresponding hexagon screwdriver.The returned product had been extended close to its maximum.A broken tip of a hexagon screwdriver avoided screw loosening in order to perform further attempts of extension.The mechanism of the returned growing prosthesis was not affected.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's left femur was revised due to the gmrs growing prosthesis no longer expanding (device did not achieve max extension).The surgeon has requested the device be returned for investigation, and is requesting the investigation results.The rep confirmed that no further information will be released by the hospital or surgeon.

Brand Name
DISTAL FEMORAL GROWING PROSTHESIS LEFT 150MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10210686
Report Number0002249697-2020-01324
Device Sequence Number2405287
Product Code KRO
UDI-Device Identifier07613327142525
UDI-Public07613327142525
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6497-1-150
Device Catalogue Number6497-1-150
Device Lot NumberK0999FB
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age15 YR